Alert archive / Iowa / River Flood Warnings in 2010
River Flood Warning 151, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Aug 13, 2010, 5:05 PM CDT for Plymouth County, Iowa. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2010, 5:05 PM CDT (22:05 UTC)
- Expired
- Aug 14, 2010, 8:49 PM CDT
- In force
- 28 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
County Plymouth County, IA
The radar
The Sioux Falls radar (KFSD), 103 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Floyd River at Le Mars (LMRI4).
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 21 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
069
WGUS43 KFSD 132205
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
505 PM CDT FRI AUG 13 2010
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN IOWA...
FLOYD RIVER AT LE MARS
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
DUE TO HEAVY RAIN EARLIER THIS WEEK...THE FLOYD RIVER AT LE MARS HAS
RISEN ABOVE FLOOD STAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
IAC149-150205-
/O.NEW.KFSD.FL.W.0151.100813T2205Z-100815T1400Z/
/LMRI4.1.ER.000000T0000Z.100814T0000Z.100814T1400Z.NO/
505 PM CDT FRI AUG 13 2010
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE FLOYD RIVER AT LE MARS.
* UNTIL SUNDAY MORNING.
* AT 04PM FRIDAY THE STAGE WAS 20.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 20.4 FEET BY FRIDAY AUGUST 13.
THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY AUGUST 14.
* AT STAGES NEAR 20.5 FEET...160TH STREET NEAR HIGHWAY 60 IS FLOODED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
FLOYD RIVER
LMRI4 20.0 20.38 FRI 5 PM 20.4 FRI 7 PM2 follow-up statements
561
WGUS83 KFSD 141604
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1104 AM CDT SAT AUG 14 2010
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...IOWA...
VERMILLION RIVER NEAR WAKONDA
FLOYD RIVER AT ALTON
OCHEYEDAN RIVER NEAR SPENCER
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
SOUTH DAKOTA...NEBRASKA...
BIG SIOUX RIVER AT HAWARDEN
BIG SIOUX RIVER AT AKRON
FLOYD RIVER AT LE MARS
LITTLE SIOUX RIVER AT SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
LITTLE SIOUX RIVER AT CHEROKEE
JAMES RIVER NEAR FORESTBURG
JAMES RIVER AT MITCHELL
JAMES RIVER NEAR SCOTLAND
MISSOURI RIVER NEAR VERDEL
MISSOURI RIVER AT NIOBRARA
MISSOURI RIVER AT SPRINGFIELD
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC111-152004-
/O.CON.KFSD.FL.W.0002.000000T0000Z-000000T0000Z/
/FORS2.3.IC.000000T0000Z.100616T1430Z.000000T0000Z.NR/
1104 AM CDT SAT AUG 14 2010
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR FORESTBURG.
* AT 10AM SATURDAY THE STAGE WAS 13.2 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 13.1 FEET
BY 7 AM SUNDAY.
* AT STAGES NEAR 14.0 FEET...MANY OF THE COUNTY AND TOWNSHIP ROADS
ALONG THE RIVER ARE UNDER WATER.
$$
SDC035-061-152003-
/O.CON.KFSD.FL.W.0003.000000T0000Z-000000T0000Z/
/JRMS2.3.IC.000000T0000Z.100617T0345Z.000000T0000Z.NR/
1104 AM CDT SAT AUG 14 2010
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT MITCHELL.
* AT 09AM SATURDAY THE STAGE WAS 19.8 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 19.4 FEET
BY 7 AM SUNDAY.
* AT STAGES NEAR 20.0 FEET...THE HIGHER BANKS OVERFLOW.
$$
SDC067-135-152003-
/O.CON.KFSD.FL.W.0004.000000T0000Z-100818T1800Z/
/SCOS2.3.IC.000000T0000Z.100615T1330Z.100817T1800Z.NR/
1104 AM CDT SAT AUG 14 2010
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR SCOTLAND.
* AT 10AM SATURDAY THE STAGE WAS 15.0 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TUESDAY AUGUST 17.
* AT STAGES NEAR 14.0 FEET...APPROXIMATELY 4400 ACRES OF FARM LAND
ARE FLOODED BETWEEN MITCHELL AND YANKTON.
$$
IAC041-152003-
/O.EXT.KFSD.FL.W.0143.000000T0000Z-100820T0000Z/
/SPWI4.2.ER.000000T0000Z.100812T1245Z.100819T0000Z.NO/
1104 AM CDT SAT AUG 14 2010
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* AT 08AM SATURDAY THE STAGE WAS 11.1 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
WEDNESDAY AUGUST 18.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS
BEGINS.
$$
IAC021-041-152003-
/O.EXT.KFSD.FL.W.0136.000000T0000Z-100818T1200Z/
/LNNI4.2.ER.100809T0136Z.100814T1415Z.100817T1200Z.NO/
1104 AM CDT SAT AUG 14 2010
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* AT 10AM SATURDAY THE STAGE WAS 19.8 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL BE NEARLY STEADY THE REST OF TODAY.
* AT STAGES NEAR 20.0 FEET...MAJOR FLOODING OF AGRICULTURAL LAND
BEGINS ALONG THIS ENTIRE STRETCH OF THE RIVER.
$$
IAC035-152003-
/O.EXT.KFSD.FL.W.0144.000000T0000Z-100819T0000Z/
/CHKI4.1.ER.100811T0603Z.100812T1600Z.100818T0000Z.NO/
1104 AM CDT SAT AUG 14 2010
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT CHEROKEE.
* AT 08AM FRIDAY THE STAGE WAS ESTIMATED AT 17.9 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 18.4 FEET BY MONDAY AUGUST 16.
THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY AUGUST 17.
* AT STAGES NEAR 18.0 FEET...CHEROKEE CITY PARK BEGINS TO FLOOD ON
THE SOUTH BANK OF THE RIVER.
$$
NEC107-SDC009-023-152003-
/O.CON.KFSD.FL.W.0145.000000T0000Z-000000T0000Z/
/MRVN1.1.ER.000000T0000Z.100810T0915Z.000000T0000Z.NR/
1104 AM CDT SAT AUG 14 2010
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER NEAR VERDEL.
* AT 09AM SATURDAY THE STAGE WAS 24.4 FEET.
* FLOOD STAGE IS 24.0 FEET.
$$
NEC107-SDC009-152003-
/O.CON.KFSD.FL.W.0146.000000T0000Z-000000T0000Z/
/MRNN1.1.ER.000000T0000Z.100810T0930Z.000000T0000Z.UU/
1104 AM CDT SAT AUG 14 2010
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER AT NIOBRARA.
* AT 10AM SATURDAY THE STAGE WAS 22.0 FEET.
* FLOOD STAGE IS 21.0 FEET.
* AT STAGES NEAR 22.0 FEET...BOTTOM ROAD NEAR SPRINGFIELD FLOODS.
$$
NEC107-SDC009-152003-
/O.CON.KFSD.FL.W.0147.000000T0000Z-000000T0000Z/
/SPGS2.1.ER.000000T0000Z.100810T2330Z.000000T0000Z.NR/
1104 AM CDT SAT AUG 14 2010
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER AT SPRINGFIELD.
* AT 10AM SATURDAY THE STAGE WAS 10.6 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...BOTTOM ROAD NEAR SPRINGFIELD BEGINS TO
FLOOD.
$$
IAC167-SDC083-127-152003-
/O.EXT.KFSD.FL.W.0137.000000T0000Z-100816T0600Z/
/HAWI4.1.ER.100812T0045Z.100814T1800Z.100815T0600Z.NO/
1104 AM CDT SAT AUG 14 2010
...FLOOD WARNING EXTENDED UNTIL 1 AM MONDAY...
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT HAWARDEN.
* FLOOD STAGE IS 15.0 FEET.
* AT STAGES NEAR 15.0 FEET...AGRICULTURAL FLOODING BEGINS ON THE
SOUTH DAKOTA SIDE OF THE RIVER.
$$
IAC149-SDC127-152003-
/O.EXT.KFSD.FL.W.0138.000000T0000Z-100816T2200Z/
/AKRI4.1.ER.100811T2300Z.100814T0400Z.100815T2200Z.NO/
1104 AM CDT SAT AUG 14 2010
...FLOOD WARNING EXTENDED UNTIL 5 PM MONDAY...
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT AKRON.
* AT 10AM SATURDAY THE STAGE WAS 16.9 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL SLOWLY FALL THROUGH THE REST OF TODAY.
* AT STAGES NEAR 17.0 FEET...ABOUT 6500 ACRES OF FARM LAND ARE
FLOODED.
$$
IAC167-141634-
/O.CAN.KFSD.FL.W.0140.000000T0000Z-100814T2149Z/
/ALTI4.2.ER.100811T0340Z.100812T0600Z.000000T0000Z.NR/
1104 AM CDT SAT AUG 14 2010
THE FLOOD WARNING IS CANCELLED FOR
THE FLOYD RIVER AT ALTON.
* AT 10AM SATURDAY THE STAGE WAS 9.6 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 10.6 FEET. THE
RIVER WILL FALL TO 8.5 FEET BY .
$$
IAC149-151057-
/O.EXT.KFSD.FL.W.0151.000000T0000Z-100815T1057Z/
/LMRI4.1.ER.000000T0000Z.100813T2135Z.100814T1057Z.NO/
1104 AM CDT SAT AUG 14 2010
THE FLOOD WARNING CONTINUES FOR
THE FLOYD RIVER AT LE MARS.
* AT 04PM FRIDAY THE STAGE WAS 20.4 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SATURDAY AUGUST 14.
* AT STAGES NEAR 20.0 FEET...SOME AGRICULTURAL LAND BEGINS TO
FLOOD...AND THE LOW LYING AREAS IN THE WESTERN EDGES OF LE MARS BEGIN
TO FLOOD.
$$
SDC027-141634-
/O.CAN.KFSD.FL.W.0098.000000T0000Z-100815T0900Z/
/WKAS2.3.ER.000000T0000Z.100804T1145Z.000000T0000Z.NR/
1104 AM CDT SAT AUG 14 2010
THE FLOOD WARNING IS CANCELLED FOR
THE VERMILLION RIVER NEAR WAKONDA.
* FLOOD STAGE IS 14.0 FEET.
* AT STAGES NEAR 14.0 FEET...MINOR FLOODING OF LOW LYING AREAS BEGINS
IN NON-LEVEED AREAS AND SOME AGRICULTURAL LAND WILL FLOOD IF THE
LEVEES FAIL.
$$
IAC041-141634-
/O.CAN.KFSD.FL.W.0142.000000T0000Z-100814T1604Z/
/SPOI4.3.ER.000000T0000Z.100812T0315Z.100814T0707Z.NO/
1104 AM CDT SAT AUG 14 2010
THE FLOOD WARNING IS CANCELLED FOR
THE OCHEYEDAN RIVER NEAR SPENCER.
* AT 09AM SATURDAY THE STAGE WAS 7.4 FEET.
* FLOOD STAGE IS 8.0 FEET.
* AT STAGES NEAR 7.0 FEET...MINOR FLOODING OF SOME DITCHES BEGINS.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
JAMES RIVER
FORS2 12.0 13.20 SAT 10 AM 15.3 WED AUG 04
JRMS2 17.0 19.80 SAT 10 AM 22.5 WED AUG 04
SCOS2 13.0 14.99 SAT 10 AM 17.9 WED AUG 04
LITTLE SIOUX RIVER
SPWI4 10.0 11.10 SAT 9 AM 14.3 THU AUG 12
LNNI4 18.0 19.79 SAT 10 AM 19.8 SAT 1 PM
CHKI4 17.0 17.90 FRI 8 AM 18.4 MON 7 AM
MISSOURI RIVER
MRVN1 24.0 24.41 SAT 10 AM 24.8 TUE AUG 10
MRNN1 21.0 21.99 SAT 10 AM 22.4 MON AUG 09
SPGS2 10.0 10.65 SAT 10 AM 11.1 TUE AUG 10
BIG SIOUX RIVER
HAWI4 15.0 16.9 SAT 9 AM 16.6 THU AUG 12
AKRI4 16.0 16.86 SAT 10 AM 16.9 SAT 1 PM
FLOYD RIVER
ALTI4 12.0 9.61 SAT 10 AM 17.8 THU AUG 12
LMRI4 20.0 20.38 FRI 5 PM 20.4 FRI AUG 13
VERMILLION RIVER
WKAS2 14.0 13.8 SAT 9 AM 17.5 WED AUG 04
OCHEYEDAN RIVER
SPOI4 8.0 7.40 SAT 10 AM 11.7 WED AUG 11811
WGUS83 KFSD 150149
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
849 PM CDT SAT AUG 14 2010
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...
FLOYD RIVER AT LE MARS
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...NEBRASKA...IOWA..
JAMES RIVER NEAR FORESTBURG
JAMES RIVER AT MITCHELL
JAMES RIVER NEAR SCOTLAND
MISSOURI RIVER NEAR VERDEL
MISSOURI RIVER AT NIOBRARA
MISSOURI RIVER AT SPRINGFIELD
BIG SIOUX RIVER AT AKRON
BIG SIOUX RIVER AT HAWARDEN
LITTLE SIOUX RIVER AT SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
LITTLE SIOUX RIVER AT CHEROKEE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC111-160549-
/O.CON.KFSD.FL.W.0002.000000T0000Z-000000T0000Z/
/FORS2.3.IC.000000T0000Z.100616T1430Z.000000T0000Z.NR/
849 PM CDT SAT AUG 14 2010
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR FORESTBURG.
* AT 08PM SATURDAY THE STAGE WAS 13.1 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL OVER THE NEXT
FEW WEEKS.
* AT STAGES NEAR 14.0 FEET...MANY OF THE COUNTY AND TOWNSHIP ROADS
ALONG THE RIVER ARE UNDER WATER.
$$
SDC035-061-160548-
/O.CON.KFSD.FL.W.0003.000000T0000Z-000000T0000Z/
/JRMS2.3.IC.000000T0000Z.100617T0345Z.000000T0000Z.NR/
849 PM CDT SAT AUG 14 2010
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT MITCHELL.
* AT 07PM SATURDAY THE STAGE WAS 19.7 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL OVER THE NEXT
FEW WEEKS.
* AT STAGES NEAR 20.0 FEET...THE HIGHER BANKS OVERFLOW.
$$
SDC067-135-160548-
/O.CON.KFSD.FL.W.0004.000000T0000Z-100818T1800Z/
/SCOS2.3.IC.000000T0000Z.100615T1330Z.100817T1800Z.NR/
849 PM CDT SAT AUG 14 2010
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR SCOTLAND.
* AT 08PM SATURDAY THE STAGE WAS 14.8 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TUESDAY AUGUST 17.
* AT STAGES NEAR 14.0 FEET...APPROXIMATELY 4400 ACRES OF FARM LAND
ARE FLOODED BETWEEN MITCHELL AND YANKTON.
$$
IAC041-160548-
/O.CON.KFSD.FL.W.0143.000000T0000Z-100820T0000Z/
/SPWI4.2.ER.000000T0000Z.100812T1245Z.100819T0000Z.NO/
849 PM CDT SAT AUG 14 2010
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* AT 08PM SATURDAY THE STAGE WAS ESTIMATED AT 10.7 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
WEDNESDAY AUGUST 18.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL
AREAS BEGINS.
$$
IAC021-041-160548-
/O.CON.KFSD.FL.W.0136.000000T0000Z-100818T1200Z/
/LNNI4.2.ER.100809T0136Z.100814T1745Z.100817T1200Z.NO/
849 PM CDT SAT AUG 14 2010
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* AT 08PM SATURDAY THE STAGE WAS 19.7 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TUESDAY AUGUST 17.
* AT STAGES NEAR 20.0 FEET...MAJOR FLOODING OF AGRICULTURAL LAND
BEGINS ALONG THIS ENTIRE STRETCH OF THE RIVER.
$$
IAC035-160548-
/O.CON.KFSD.FL.W.0144.000000T0000Z-100819T0000Z/
/CHKI4.1.ER.100811T0603Z.100812T1600Z.100818T0000Z.NO/
849 PM CDT SAT AUG 14 2010
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT CHEROKEE.
* AT 05PM SATURDAY THE STAGE WAS 17.6 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 18.4 FEET BY SUNDAY AUGUST 15.
THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY AUGUST 17.
* AT STAGES NEAR 18.0 FEET...CHEROKEE CITY PARK BEGINS TO FLOOD ON
THE SOUTH BANK OF THE RIVER.
$$
NEC107-SDC009-023-160548-
/O.CON.KFSD.FL.W.0145.000000T0000Z-000000T0000Z/
/MRVN1.1.ER.000000T0000Z.100810T0915Z.000000T0000Z.NR/
849 PM CDT SAT AUG 14 2010
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER NEAR VERDEL.
* AT 08PM SATURDAY THE STAGE WAS 24.4 FEET.
* FLOOD STAGE IS 24.0 FEET.
$$
NEC107-SDC009-160548-
/O.CON.KFSD.FL.W.0146.000000T0000Z-000000T0000Z/
/MRNN1.1.ER.000000T0000Z.100810T0930Z.000000T0000Z.UU/
849 PM CDT SAT AUG 14 2010
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER AT NIOBRARA.
* AT 08PM SATURDAY THE STAGE WAS 21.9 FEET.
* FLOOD STAGE IS 21.0 FEET.
* AT STAGES NEAR 22.0 FEET...BOTTOM ROAD NEAR SPRINGFIELD FLOODS.
$$
NEC107-SDC009-160548-
/O.CON.KFSD.FL.W.0147.000000T0000Z-000000T0000Z/
/SPGS2.1.ER.000000T0000Z.100810T2330Z.000000T0000Z.NR/
849 PM CDT SAT AUG 14 2010
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER AT SPRINGFIELD.
* AT 08PM SATURDAY THE STAGE WAS 10.6 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...BOTTOM ROAD NEAR SPRINGFIELD BEGINS TO
FLOOD.
$$
IAC167-SDC083-127-160548-
/O.CON.KFSD.FL.W.0137.000000T0000Z-100816T0600Z/
/HAWI4.1.ER.100812T0045Z.100815T0600Z.100815T0600Z.NO/
849 PM CDT SAT AUG 14 2010
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT HAWARDEN.
* AT 08PM SATURDAY THE STAGE WAS ESTIMATED AT 15.3 FEE.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE
BY TUESDAY AUGUST 17.
* AT STAGES NEAR 15.0 FEET...AGRICULTURAL FLOODING BEGINS ON THE
SOUTH DAKOTA SIDE OF THE RIVER.
$$
IAC149-SDC127-160548-
/O.EXT.KFSD.FL.W.0138.000000T0000Z-100816T0900Z/
/AKRI4.1.ER.100811T2300Z.100814T0400Z.100815T0900Z.NO/
849 PM CDT SAT AUG 14 2010
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT AKRON.
* AT 08PM SATURDAY THE STAGE WAS 16.3 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SUNDAY AUGUST 15.
* AT STAGES NEAR 16.0 FEET...SEVERAL FARM LEVEES ARE OVERTOPPED WITH
SIGNIFICANT FLOODING OF AGRICULTURAL LANDS.
$$
IAC149-150219-
/O.CAN.KFSD.FL.W.0151.000000T0000Z-100815T1057Z/
/LMRI4.1.ER.000000T0000Z.100813T2135Z.100813T2300Z.NO/
849 PM CDT SAT AUG 14 2010
THE FLOOD WARNING IS CANCELLED FOR
THE FLOYD RIVER AT LE MARS.
* AT 08PM SATURDAY THE STAGE WAS 13.0 FEET.
* FLOOD STAGE IS 20.0 FEET.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 6 PM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.5 FEET BY 7 AM
MONDAY.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
JAMES RIVER
FORS2 12.0 13.08 SAT 8 PM 15.3 TUE AUG 03
JRMS2 17.0 19.68 SAT 8 PM 22.8 MON AUG 02
SCOS2 13.0 14.83 SAT 7 PM 17.9 WED AUG 04
LITTLE SIOUX RIVER
SPWI4 10.0 E10.70 SAT 8 PM E14.5 WED AUG 11
LNNI4 18.0 19.72 SAT 8 PM 19.8 SAT AUG 14
CHKI4 17.0 17.60 SAT 6 PM 18.4 SUN 7 PM
MISSOURI RIVER
MRVN1 24.0 24.37 SAT 8 PM 24.8 TUE AUG 10
MRNN1 21.0 21.93 SAT 7 PM 22.4 MON AUG 09
SPGS2 10.0 10.62 SAT 7 PM 11.1 TUE AUG 10
BIG SIOUX RIVER
HAWI4 15.0 E15.30 SAT 8 PM 16.6 THU AUG 12
AKRI4 16.0 16.31 SAT 8 PM 17.7 FRI AUG 13
FLOYD RIVER
LMRI4 20.0 13.00 SAT 8 PM 20.4 FRI AUG 13What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Aug 13, 4:28 PM CDT, 37 minutes earlier.
Area forecast discussion, Aug 13, 4:28 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 428 PM CDT FRI AUG 13 2010 .DISCUSSION... CANNOT RULE OUT AN ISOLD TSRA ACROSS OUR FAR ERN ZONES LATE THIS AFTERNOON. BUT OTHERWISE IT APPEARS THAT THE NEXT ROUND OF CONVECTION WL DOMINATE TO THE EAST OF OUR FA. THE S/W RESPONSIBLE FOR THIS ACTIVITY IS RAPIDLY MOVG EWD...LEAVING OUR FA IN A RATHER QUIET WX REGIME FOR TONIGHT. SFC WINDS WL GO LIGHT TONIGHT AND SHOULD ACTUALLY TURN TO THE SE FOR MOST LOCATIONS. WITH THIS TYPE OF LIGHT FLOW AND RESIDUAL WET GROUND...AREAS OF FOG MAY BE A GOOD BET ALONG AND EAST OF THE JAMES RIVER VALLEY LATE TONIGHT AND EARLY SATURDAY. SO HAVE INCLUDED THAT IN THE GRIDS. DID NOT HAVE TO ALTER MIN TEMPS MUCH AT ALL...IF ANY IN SOME LOCATIONS. /MJF A FAIRLY INTERESTING SETUP FOR SATURDAY WITH MAIN TROUGH CURRENTLY DIGGING INTO NRN ROCKIES PUSHING OUT TOWARD THE AREA. SYSTEM IS QUITE STRONG DYNAMICALLY...AND WOULD EXPECT A SFC RESPONSE TO THE APPROACH OF THE PV ANOMALY...EITHER BY WKNG THE WLY COMPONENT OR EVEN TO PRODUCE ENOUGH TROUGHING TO GET FULL FLEDGED SE COMPONENT FOR A TIME. CONVERGENCE INTO BNDRY IS FAIRLY DECENT...AND POOLING OF MOISTURE SHUD BRING DECENT INSTABILITY BY MIDDAY. ONE SHORTCOMING OF THE NAM SLN IS FAR TOO MUCH LOW LVL MOISTURE...AND 18Z RUN HAS CORRECTED A GOOD PART OF THAT IT APPEARS. DIRECTIONAL SHEAR NOT STRONG...BUT GOOD SPEED SHEAR AS UPR JET AHEAD OF TROUGH AXIS REALLY STARTS TO INTERACT WITH BNDRY THRU THE AFTN SET UP 40-50 KTS OF DEEP LYR SHEAR. WOULD EXPECT DISCRETE CELLS INTIALLY WITH ENOUGH SHEAR TO SUPPORT BOTH RIGHT/LEFT MOVERS ON SPLIT...AND EVENTUALLY A TRANSITION TO LINEAR STRUCTURES. WL INCREASE POPS INCREMENTALLY HEADING TOWARD THE SE THRU THE AFTN...HIGHEST IN NERN CWA BY LATE AFTN. DID NOT SPECIFIALLY MENTION SVR...BUT DY2 UPGRADE TO SLIGHT SEEMS APPROPRIATE. AFTER THIS...REMAINDER OF SHORT TERM IS QUIET...AND THE BEST NEWS IS THIS TROUGH PASSAGE WL BRING AT LAST THE STRONGER DRYING OF AIRMASS...AFTER WKNG PUSH OF DRYING TONIGHT. THERE ARE A COUPLE MORE PUSHES OF COOLER AIR WHICH GLANCE THROUGH THE NRN PLAINS LATER SUN AND LATER MONDAY. THE FORMER HAS A PRETTY STRONG MOISTURE GRADIENT ALFT...BUT FOR NOW NOT ENOUGH EVIDENCE THAT INSTABILITY WOULD ALLOW ISOLD SHOWERS TO ENCROACH ON NERN CWA TO ADD SMALL POP AT THIS TIME. TMPS BACK INTO 70S TO LOWER 80S SUPPORTED BY MIXING...WHICH WL MAKE FOR MORE DAYTIME WIND SUNDAY THAN LOW LVL GRADIENT WOULD SUGGEST. IN THE EXTENDED RANGE /MON NIGHT THRU FRI/ OPERATIONAL MODELS EXHIBIT CONSIDERABLE...WITH A RUN TO RUN CHANGE PERHAPS A BIT EXTREMELY TYPIFIED BY 20C DIFFERENCE IN 925 HPA TMPS ON GFS ACRS WRN CWA. MOST VARIATIONS ARE MORE SUBTLE...BUT ENOUGH THAT DETERMINATION OF TIMING OF SMALL SCALE FEATURES...WITHIN EITHER MEAN TROUGHING OR RIDGING. SOME SUGGESTIONS THAT LATEST GFS IS CLOSER TO EARLIER GFS ENSEMBLE LARGER SCALE PATTERN. DOMINANCE OF TROUGHING EARLY IN PD IS NOT QUESTIONED...AND WL HAVE FIRST MID LVL CONFLUENCE/WAA AFFECT SRN CWA MON NIGHT THEN SPREAD ACRS AREA TUE. FOR THE MOMENT...KEPT PCPN CLEAR WED THRU THU...DEPSPITE ALMOST ALL GUIDANCE GIVING CHC FOR PCPN EVERY PD IN EXTENDED. IF ANY PERIOD WAS TO REVERT BACK TO PCPN WOULD BE WED NIGHT AT NEXT START OF WAA. FOR NOW...KEPT POPS BUILDING IN THU NIGHT IN ADVANCE OF STRONGER WARMING ALFT. ENSEMBLE WOULD SUGGEST THAT TUE/WED SHUD BE TOWARD THE COOLER SIDE OF THE ENVELOPE...WHICH WOULD MAKE SENSE GIVEN THE PUSH OF DRIER LOW LVL AIR...AND THEN TOWARD WARMER SIDE LATER IN PD. HARD TO BE TOO CERTAIN OF ANYTHING GIVEN THE DISAGREEMENT...BUT DID INSERT THOSE TRENDS. /CHAPMAN && .AVIATION... AREAS OF MVFR CIGS WL PREVAIL EAST OF THE JAMES RIVER VALLEY INTO THE LATE AFTERNOON AND EARLY EVENING HOURS...GRADUALLY ERODING FROM WEST TO EAST. THIS INCLUDES THE I 29 CORRIDOR...SW MN...NW IA AND EXTREME NERN NEB. ISOLATED TSRA MAY OCCUR UNTIL ABOUT 6 OR 7 PM THIS EVENING...BUT IT APPEARS THAT MOST OF THIS ACTIVITY WL BE TO THE EAST OF OUR FORECAST AREA. WE SHOULD BE VFR FOR MUCH OF TONIGHT...BUT WE ARE CONCERNED ABOUT AREAS OF FOG DEVELOPING BY AROUND 09Z LATE TONIGHT AND LASTING THRU EARLY SAT MORNING. ANY FOG WL LIKELY PRODUCE VLIFR TO LIFR CONDS. /MJF && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. &&
Hazardous weather outlook, Aug 13, 3:03 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 303 PM CDT FRI AUG 13 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 303 PM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED THUNDERSTORMS MAY OCCUR OVER IN NORTHWEST IOWA AND PARTS OF SOUTHWEST MINNESOTA LATE THIS AFTERNOON. BUT ANY ACTIVITY IF IT DOES FORM SHOULD NOT BE SEVERE. FLOODING... RIVER FLOODING WILL CONTINUE ALONG THE JAMES RIVER FOR AN EXTENDED PERIOD. AREAS OF HEAVY RAINFALL EARLIER IN THE WEEK HAVE ALSO RESULTED IN RENEWED FLOODING ALONG PARTS OF THE MISSOURI RIVER...AS WELL AS PARTS OF THE LOWER BIG SIOUX RIVER...LITTLE SIOUX...FLOYD AND OCHEYEDAN RIVERS IN NORTHWEST IOWA. THESE RIVERS WILL STEADILY DECREASE AS THE WEEKEND PROGRESSES...WITH MANY FALLING BELOW FLOOD STAGE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT FOR THIS TIME OF YEAR WILL MOVE ACROSS THIS AREA ON SATURDAY. SCATTERED THUNDERSTORMS WILL BE FOUND ALONG THIS BOUNDARY. MOST ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS. BUT THERE IS A RISK OF ISOLATED MARGINALLY SEVERE HAIL AND WIND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Aug 13, 2:52 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
252 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG GARRETSON 43.72N 96.50W
08/12/2010 MINNEHAHA SD PUBLIC
WINDS REMOVED ROOF OFF BARN
0455 PM TSTM WND DMG SHERMAN 43.76N 96.48W
08/12/2010 MINNEHAHA SD EMERGENCY MNGR
POWERLINES DOWN
0500 PM TSTM WND DMG JASPER 43.85N 96.40W
08/12/2010 PIPESTONE MN NEWSPAPER
POWERLINES DOWN
&&
BTLocal storm report, Aug 13, 3:47 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
347 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND GST 6 ESE BALTIC 43.73N 96.63W
08/12/2010 M73 MPH MINNEHAHA SD TRAINED SPOTTER
&&
BTNearby
River Flood Warnings in Iowa, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.